PL EN


Preferences help
enabled [disable] Abstract
Number of results
Journal
2006 | 1 | 1 | 99-102
Article title

Unusual case of double acute intoxication with tamoxifen complicated by miscarriage

Content
Title variants
Languages of publication
EN
Abstracts
EN
Background: A 24-year-old female had attempted suicide twice, at the age of 20 and 24, using tamoxifen.Case report: Subsequent to the first acute intoxication a development of bilateral ovarian cysts was observed. Cysts regressed spontaneously within 8 weeks. Five weeks after the second suicidal attempt, pregnant patient (15 weeks of gestation) was admitted to the hospital with vaginal bleeding and suspicion of miscarriage. The autopsy of the fetus did not reveal any gross abnormalities, whereas the microscopic examination demonstrated numerous foci of necrosis in the placental decidua. Other fetal membranes as well as the umbilical cord were normal.Conclusions:1.Acute intoxication with tamoxifen may be connected with the formation of follicular ovarian cysts.2.During pregnancy, intoxication with tamoxifen, may result in delayed miscarriage.
Publisher

Journal
Year
Volume
1
Issue
1
Pages
99-102
Physical description
Dates
published
1 - 3 - 2006
online
1 - 3 - 2006
Contributors
  • Clinic of Internal Medicine and Acute Poisonings, Medical University, Gdańsk, Poland
  • Clinic of Internal Medicine and Acute Poisonings, Medical University, Gdańsk, Poland
  • Department of Pharmacology, Medical University, Gdańsk, Poland
  • Department of Toxicology and Internal Diseases, F. Raszeja Hospital, Poznań, Poland
References
  • [1] Q. Cai, M. Bensen, R. Greene and J. Kirchner: “Tamoxifen-induced transient multifocal hepatic fatty in.ltration”, Am. J. Gastroenterol., Vol. 95, (2000), pp. 277–279. http://dx.doi.org/10.1111/j.1572-0241.2000.01708.x[Crossref]
  • [2] A. Shushan, T. Peretz, B. Uziely et al.: “Ovarian cyst in premenopausal and postmenopausal tamoxifen - treated women with breast cancer”, Am. J. Obstet. Gynecol., Vol. 174, (1996), pp. 141–144. http://dx.doi.org/10.1016/S0002-9378(96)70386-1[Crossref]
  • [3] I. Cohen, A. Figer, R. Tepper et al.: “Ovarian overstimulation and cystic formation in premenopausal tamoxifen exposure: comparison between tamoxifen - treated and nontreated breast cancer patients”, Gynecol. Oncol., Vol. 72, (1999), pp. 202–207. http://dx.doi.org/10.1006/gyno.1998.5201[Crossref]
  • [4] M. Kazandi, F. Sendag and F. Akercan: “Ovarian cyst in postmenopausal tamoxifen - treated breast cancer patients with endometrial thickening detected by transvaginal sonography”, Eur. J. Gynecol. Oncol., Vol. 23, (2002), pp. 257–260.
  • [5] S. Terada, K. Uchide, N. Suzuki and K.A. Akasofu: “Follicular cyst during tamoxifen therapy in a premenopausal breast cancer woman”, Gynecol. Obstet. Invest., Vol. 35, (1993), pp. 62–64. http://dx.doi.org/10.1159/000292666[Crossref]
  • [6] H. Changhai, G. Youlun, Y. Jie et al.: “A randomized comparative study on mifeproston alone and in combination with tamoxifen for emergency contraception”, Contraception, Vol. 66, (2002), pp. 221–224. http://dx.doi.org/10.1016/S0010-7824(02)00359-1[Crossref]
  • [7] S. Christine-Maitre, P. Bouchard and I.M. Spitz: “Medical termination of pregnancy”, N. Engl. J. Med., Vol. 342, (2000), pp. 946–956. http://dx.doi.org/10.1056/NEJM200003303421307[Crossref]
Document Type
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.-psjd-doi-10_2478_s11536-006-0002-2
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.